Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 25, 2005, 4:03 PM CDT for Johnson County, Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2005, 4:03 PM CDT (21:03 UTC)
- Expired
- Apr 25, 2005, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Johnson County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 16 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 252104
FFWFWD
TXC251-439-260000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT MON APR 25 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JOHNSON COUNTY IN NORTH CENTRAL TEXAS
TARRANT COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 700 PM CDT
* AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR JOSHUA...MOVING EAST AT 30
MPH. A SECOND THUNDERSTORM WITH VERY HEAVY RAIN WAS LOCATED NEAR
FORT WORTH...ALSO MOVING EAST AT 30 MPH. RAINFALL RATES OF 1 TO 2
INCHES IN 30 MINUTES WILL CAUSE LOCALIZED FLOODING PROBLEMS IN THE
WARNING AREA.
* THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR...
ALVARADO BY 415 PM
9 MILES SOUTH OF MANSFIELD BY 420 PM
VENUS BY 425 PM
LAT...LON 3299 9735 3236 9746 3236 9709 3255 9710
3256 9703 3299 9703
$$1 follow-up statement
000
WGUS74 KFWD 252236
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CDT MON APR 25 2005
TXC251-439-252244-
TARRANT TX-JOHNSON TX-
534 PM CDT MON APR 25 2005
...THE FLASH FLOOD WARNING FOR NORTHERN JOHNSON AND TARRANT COUNTIES
HAS BEEN CANCELLED...
THE THUNDERSTORMS THAT BROUGHT VERY HEAVY RAINS TO PARTS OF JOHNSON
AND TARRANT COUNTIES HAVE MOVED OFF TO THE EAST AND SOUTHEAST OF THE
AREA.
LAT...LON 3299 9735 3236 9746 3236 9709 3255 9710
3256 9703 3299 9703
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 1:40 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 25, 1:40 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 140 PM CDT MON APR 25 2005 .DISCUSSION...A SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE ACROSS NORTH CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING. AT 18Z DRY LINE EXTENDED FROM NEAR WICHITA FALLS TO JUNCTION. SFC LOW BETWEEN LUBBOCK AND CHILDRESS WILL MOVE SOUTHEAST TO SOUTH OF WICHITA FALLS BY 00Z. HIGH SHEAR AND STEEP LAPSE RATES ARE ALREADY IN PLACE ACROSS NORTH TEXAS. THE MODEL ARE BEGINNING TO SUGGEST LOCALLY BACKED WINDS AND DEW POINT POOLING FROM 21-00Z FROM DENTON AND COOKE COUNTIES EASTWARD ALONG THE RED RIVER. SHOULD THIS OCCUR..THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN THIS AREA...WITH LARGE HAIL...STRAIGHT LINE DAMAGING WINDS AND TORNADOES POSSIBLE. SO FAR THE ONLY NEGATIVE TO SEVERE WEATHER OCCURRENCE IS THE CONVECTION IN SOUTH TEXAS... WHICH HAS LIMITED THE LOW LEVEL MOISTURE RETURN. SO THERE IS SOME QUESTION AS TO HOW WIDESPREAD THE SEVERE WEATHER WILL BE. GOOD CU FIELD ON VISIBLE SATELLITE SUGGESTS COLD POOL SPREADING RAPIDLY SOUTHEAST TOWARD THE DRY LINE ACROSS WESTERN NORTH TEXAS. RIGHT NOW WE EXPECT THUNDERSTORM DEVELOPMENT TO BEGIN AROUND 21Z ALONG THE DRY LINE...WITH STORMS BECOMING MORE NUMEROUS AS THEY SPREAD EASTWARD INTO DEEPER LOW LEVEL MOISTURE. WINDS WILL BECOME NORTHWEST LATER TONIGHT AS SURFACE LOW MOVES EAST OF THE REGION. NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY NIGHT AND SATURDAY. 59 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 72 50 78 / 50 10 0 0 WACO, TX 50 75 51 80 / 50 10 0 0 PARIS, TX 48 70 48 77 / 60 10 0 0 DENTON, TX 47 71 48 77 / 50 10 0 0 MCKINNEY, TX 48 71 49 77 / 50 10 0 0 DALLAS, TX 50 72 50 78 / 50 10 0 0 TERRELL, TX 49 72 50 78 / 60 10 0 0 CORSICANA, TX 52 72 51 79 / 60 10 0 0 TEMPLE, TX 53 76 52 81 / 50 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /59
Hazardous weather outlook, Apr 25, 1:55 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 155 PM CDT MON APR 25 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260900- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 155 PM CDT MON APR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS...SOME SEVERE WITH VERY LARGE HAIL... DAMAGING WINDS TO 70 MPH...AND POSSIBLY A FEW TORNADOES ...WILL DEVELOP ALONG AN APPROACHING DRYLINE...OR 50 MILES EITHER SIDE OF A BOWIE...BRIDGEPORT...MINERAL WELLS...STEPHENVILLE LINE BY 4PM OR SHORTLY THEREAFTER. A FEW SUPERCELLS STORMS ARE EXPECTED...THROUGH EARLY EVENING...BEFORE INCREASING IN COVERAGE AND FORMING A BROKEN SQUALL LINE WITH EMBEDDED SUPERCELLS...BY 6 PM TOWARDS THE INTERSTATE 35 CORRIDOR...INCLUDING ALL OF THE DALLAS-FORT WORTH METROPLEX. THE POTENTIAL FOR SEVERE WEATHER WILL PERSIST ACROSS EASTERN PORTIONS OF NORTH TEXAS WELL INTO THE EVENING HOURS. THREATS WILL CONTINUE TO BE VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES ...AS PERSISTENT...STRONG WIND SHEAR AND INSTABILITY REMAIN OVER THE REGION...ALONG WITH A FEW SURFACE BOUNDARIES. GULF MOISTURE WILL CONTINUE TO SURGE NORTHWARD INTO NORTH TEXAS THE REMAINDER OF THE DAY AND THIS EVENING. FURTHERMORE...INCREASING LIFT FROM AN UPPER LEVEL DISTURBANCE AND DRYLINE WILL INTERACT WITH THESE FEATURES FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. A FEW OUTFLOW BOUNDARIES PERSIST ACROSS SOME AREAS FROM EARLIER STORMS...ALONG WITH A STATIONARY WARM FRONTAL BOUNDARY. THESE BOUNDARIES MAY ENHANCE THE POTENTIAL FOR TORNADOES WITH SEVERE STORMS THAT ARE ROTATING. .DAYS TWO THROUGH SEVEN... ANOTHER SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS WESTERN SECTIONS OF NORTH TEXAS FRIDAY NIGHT...THEN OVERSPREADING THE REMAINDER OF THE REGION SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITH DEVELOPING STORMS OVER WESTERN SECTIONS OF NORTH TEXAS BY 3 OR 4 PM CDT....THEN FURTHER EAST ACROSS THE REMAINDER OF NORTH TEXAS BY 6 PM CDT AND AFTER.
In the hours before
Special weather statement, Apr 25, 10:41 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1041 AM CDT MON APR 25 2005 TXZ103-104-118-119-251615- COLLIN-DALLAS-DENTON-TARRANT- 1041 AM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM OVER CARROLLTON...MOVING EAST AT 35 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR KELLER...ALSO MOVING EAST AT 35 MPH. ADDITIONAL STORMS WILL CONTINUE TO DEVELOP ACROSS TARRANT...DALLAS..DENTON AND COLLIN COUNTIES THROUGH NOON. THE STRONGEST STORMS WILL PRODUCE ONE-HALF INCH HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING.
Special weather statement, Apr 25, 2:35 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 235 PM CDT MON APR 25 2005 TXZ116-117-130-131-252030- ERATH-HOOD-PALO PINTO-PARKER- 235 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SEVERAL STRONG AND RAPIDLY DEVELOPING THUNDERSTORMS...EXTENDING FROM 4 MILES NORTH OF MORGAN MILL...TO 5 MILES EAST OF MINERAL WELLS. THE STORMS WERE MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...BLUFF DALE... GRANBURY...HUDSON OAKS...LIPAN...MINERAL WELLS...MORGAN MILL...WEATHERFORD...AND MINERAL WELLS STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS ACTIVITY...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED FOR THIS AREA SHORTLY. 65/DD
Special weather statement, Apr 25, 3:20 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT MON APR 25 2005 TXZ103-104-118-119-133-134-252145- COLLIN-DALLAS-DENTON-ELLIS-JOHNSON-TARRANT- 320 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF SEVERE THUNDERSTORMS WITH VERY LARGE HAIL...HEAVY RAINFALL IN EXCESS OF 1 INCH PER HOUR...DAMAGING WINDS IN EXCESS OF 60 OR 70 MPH...AND POSSIBLY ISOLATED TORNADOES. THE SEVERE STORMS WERE MOVING EAST-NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORMS EXTENDED ALONG A LINE FROM FROM 9 MILES NORTH OF DECATUR...TO WEATHERFORD...TO 10 MILES SOUTHWEST OF GRANBURY AND WILL BEGIN TO AFFECT WESTERN SECTIONS OF DENTON...TARRANT...AND JOHNSON COUNTIES BY 330 PM AND AFTER...AND SHOULD SPREAD INTO COLLIN...DALLAS AND ELLIS COUNTIES BY 415 PM AND AFTER. PLAN ACCORDINGLY NOW. LATE AFTERNOON AND EARLY EVENING RUSH HOUR WILL BE AFFECTED BY SEVERE WEATHER AND POSSIBLY LOCALIZED URBAN OR FLASH FLOODING. TAKE NECESSARY PRECAUTIONS NOW CITIES IN THE PATH OF THESE STORMS INCLUDE ADDISON...ALLEN... ALVARADO...ANNA...ARGYLE...ARLINGTON...AUBREY...BARTONVILLE... BEDFORD...BENBROOK...BLUE MOUND...BURLESON...CARROLLTON...CEDAR HILL...CELINA...COCKRELL HILL...COLLEYVILLE...COPPELL...COPPER CANYON...CORINTH...CORRAL CITY...CROSS ROADS...CROWLEY...DALLAS... DALWORTHINGTON GARDENS...DENTON...DESOTO...DOUBLE OAK... DUNCANVILLE...EAGLE MOUNTAIN...EDGECLIFF...EULESS...EVERMAN... FAIRVIEW...FARMERS BRANCH...FLOWER MOUND...FOREST HILL...FORT WORTH...FRISCO...GLENN HEIGHTS...GODLEY...GRAND PRAIRIE... GRAPEVINE...HACKBERRY...HALTOM CITY...HASLET...HEBRON...HICKORY CREEK...HIGHLAND PARK...HIGHLAND VILLAGE...HURST...IRVING...JOSHUA... JUSTIN...KEENE...KELLER...KENNEDALE...KRUGERVILLE...KRUM...LAKE DALLAS...LAKE WORTH...LAKESIDE...LANCASTER...LEWISVILLE...LITTLE ELM...MANSFIELD...MCKINNEY...MIDLOTHIAN...NORTH RICHLAND HILLS... NORTHLAKE...OAK LEAF...OVILLA...PANTEGO...PARKER...PLANO...PROSPER... RED OAK...RENDON...RICHARDSON...RICHLAND HILLS...RIVER OAKS... ROANOKE...SAGINAW...SANGER...SANSOM PARK...SHADY SHORES... SOUTHLAKE...THE COLONY...TROPHY CLUB...UNIVERSITY PARK...VENUS... WATAUGA...WAXAHACHIE...WESTWORTH...WHITE SETTLEMENT...CEDAR HILL STATE PARK AND RAY ROBERTS PARK ISLE DU BOIS.
Local storm report, Apr 25, 3:31 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT MON APR 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0321 PM HAIL WEATHERFORD 32.76N 97.77W
04/25/2005 1.00 INCH PARKER TX LAW ENFORCEMENTLocal storm report, Apr 25, 3:38 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT MON APR 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0337 PM HAIL 1 WEST BENBROOK 32.68N 97.46W
04/25/2005 0.88 INCH TARRANT TX TRAINED SPOTTER
ONE MILE WEST OF BENBROOKLocal storm report, Apr 25, 4:01 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
401 PM CDT MON APR 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0357 PM HAIL GODLEY 32.45N 97.53W
04/25/2005 1.00 INCH JOHNSON TX TRAINED SPOTTER
QUARTER INCH HAIL COVERING THE GROUND AT GODLEYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 62 min |
| Apr 25, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 44 min |
| Apr 25, 3:28 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 62 min |
| Apr 25, 3:33 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 57 min |
| Apr 25, 4:08 PM CDT | Tornado Warning | FWD | Tarrant | 37 min |
| Apr 25, 4:16 PM CDT | Tornado Warning | FWD | Johnson | 44 min |
| Apr 25, 4:26 PM CDT | Tornado Warning | FWD | Dallas, Ellis | 34 min |
| Apr 25, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 65 min |
| Apr 25, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 67 min |
| Apr 25, 4:56 PM CDT | Tornado Warning | FWD | Ellis | 49 min |
| Apr 25, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 30 min |
| Apr 25, 5:17 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 45 min |
| Apr 25, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 65 min |
| Apr 25, 5:33 PM CDT | Tornado Warning | FWD | Navarro | 42 min |
| Apr 25, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 16 min |
| Apr 25, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 55 min |
| Apr 25, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 54 min |
| Apr 25, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 64 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.